Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Been taking Bactrim DS for bladder infection. Had bladder cancer, CKD. Why is there pain in opening of penis?

User rating for this question
Very Good
Answered by

Practicing since : 1998
Answered : 575 Questions
Been taking Bactrim DS for a bladder infection for 10 days, had been having a weak stream and getting up almost hourly at night. There was pain felt at the opening of my penis . I had bladder cancer in 2002 carcinoma in situ surface cancer. Last july had a surgery done to help dialate my urethia tube i call it a roto rooter. There has been a few times prior to this episode of bloody urine this morning in that i would be peeing and it would feel like something was being removed. I would notice in the urinal what looked like pepper specks. Now this morning when i urinated it was as said bloody and a full stream with the pain at the head of my penis all but gone outside of a slight notice. I have a appointment with my urologist next month but would like a idea of what is going on.I almost forgot i have CKD. I do not smoke but do smoke a Cigar every now and then like maybe once a week. I have had UTI's at least three times i can recall.Should mention mine urinating this morning i felt free doing it as before i felt like something was causing blockage. Had second urination and was bloody at start. It is a bright red color also.
Posted Wed, 23 May 2012 in Men's Health
Answered by Dr. Rajiv goel 14 hours later
Thanks for writing in.
Since you already have been diagnosed with carcinoma bladder with stricture urethra and recurrent urinary tract infections; at this point of time, your symptoms can be due to recurrence of the bladder cancer or urinary tract infection. There is also a possibility of recurrence of stricture urethra and hence the secondary urinary tract infection. The only way to definitely know is to perform a complete evaluation and certain investigations. The latter would include a urine routine and microscopy, urine culture and sensitivity and probably a CT scan. Please see a urologist at the earliest.
Hope this helps. I would be available for follow ups.
Above answer was peer-reviewed by
Follow-up: Been taking Bactrim DS for bladder infection. Had bladder cancer, CKD. Why is there pain in opening of penis? 5 hours later
I had the urine test and culture that is why the doctor put me on the Bactrim DS 800-160 interpharm for 10 days. This bleeding started after i finished my 10 days which was last monday and the bleeding started wedsnday. I might make note that for a week now i have been taking a tablespoon of elderberry concentrate every morning. I bought the concentrate from my Chiropracters office. So far you have told me nothing that is not already been done.
Answered by Dr. Rajiv goel 15 hours later

I apologize if my previous answer was not clear.

Presence of blood in the urine is a concerning symptom. It warrants a detailed and systematic evaluation.

Since you have been investigated and started on culture sensitive antibiotics I shall be really bothered about the blood in the urine. You certainly need to be investigated further to rule out recurrence of carcinoma bladder.

The next step of investigation would be to get Computed Tomography (CT) urogram done on yourself at the earliest. Your physician / urologist can guide you through the test. If this test is also done, I suggest you to upload the scanned CT report here. I can be able to comment more after reviewing the report.

You can continue elderberry concentrate. It is not responsible for the blood in urine and may infact be helpful for control of infection.

Hope this helps. Let me know if you have any further queries.

Above answer was peer-reviewed by
Follow-up: Been taking Bactrim DS for bladder infection. Had bladder cancer, CKD. Why is there pain in opening of penis? 9 hours later
Ok as i'll be seeing my urologist next month on our scheduled time. The blood episode only lasted for the one day last wedsnday the 25th. I 've learned since contacting you that the Bactrim is a no no for those of us with Kidney desease which i have. While my doctor was awaiting the urine tests he had me taking Cipro which i did for three days before i started the Bactrim,and i now learned it is bad for the Kidneys. I had blood work done the 26th and my creatine was elevated to 3.6 where as the last test done before all this happened i was just below 2.4 on my creatine reading.What now puzzles me is the day i had the blood in my Urine i had a good strong stream and when it first started i had a feeling like something had been removed like a blockage. Now that that day has passed i'm back to a not as strong a stream and no sign of blood. My Doctor who had the urine test done made no mention of blood being in my urine at the time also. He is not my Kidney Doctor nor Urologist but my general practicioner.Might mention also that during the day when i was passing blood that the painful feeling i always felt at the start of voiding was gone that day but is now back. I do eat a lot of Jalapeno's in my food and i do mean a lot so could that be part of all this. And i take a 81MG aspirin daily and have so since my Heart Attack and bypass surgery 12 years ago. I also have high blood pressure and take amlodipine 5mg,Hydrochlorthiazide 25mg and doxazosin daily.I'm trying to mention all the things i forgot to mention before. I also take a daily multi vitamin,CoQ10,500mg VitC,1,000 iu d3,Astragulas1000 mg,B12 0000 mg, resvesteral an fish oil 1000 mg and a potassium gluconate 550mg.Thank you... XXXXXXX
Answered by Dr. Rajiv goel 14 hours later
Thanks for writing back.
It is good to hear that you have stopped having hematuria. However, I shall still be worried about the sudden rise in your creatinine. I shall suggest you to repeat your creatinine.
Frequency and the hesitancy ( before urination) are signs of prostate enlargement, which would be expected at your age. The fact that this feeling disappeared when you were passing blood could be because another obstruction ( the nature of which needs to be determined) could be bypassed. Jalapenos are not connected to all this , but I would still say that everything should be consumed only in moderation.
I will suggest you to continue all medications as previously and undergo a non contrast CT scan of the kidney ureter bladder region (NCCT KUB) after you have seen the urologist. In the meantime, I shall also suggest you to start tamsulosin in consultation with your doctor.
Hope this helps.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor